| Catalog Number |
8801-90034 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/10/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the tips of 2 ozark screw drivers fractured off during intra-operative screw insertion.The surgeon was unable to remove the broken tip as it is now stuck in the screw head.Surgery was successfully completed with an unknown delay.No adverse consequences or medical intervention were reported.This report will capture the second of the two screw drivers.
Event or Problem Description
Additional Manufacturer Narrative
A visual inspection was performed which confirmed tip to be fractured.Additionally, rotational deformation was observed just proximal to the fracture around entire hexalobe.A review of complaint history associated with this lot number was performed and no adverse trends were observed.It was reported that the patient had hard bone and a greater-than-normal force had to be applied to insert the screws.The degree of deformation observed on the device suggests that excessive torque was applied.A second device associated with this event (captured in mrn 3004774118-2022-00009) also exhibited rotational deformation which further substantiates that the most likely root cause is excessive torque due to the patient¿s hard bone.